Narrow Results Clear All
- Communication Improvement 2
- Education and Training 1
- Error Reporting and Analysis 3
- Human Factors Engineering 1
- Quality Improvement Strategies
- Clinical Information Systems 2
- Device-related Complications 2
- Medication Errors/Preventable Adverse Drug Events 6
- MRI safety 1
Search results for ""
FDA public health notification: MRI-caused injuries in patients with implanted neurological stimulators.
Schultz DG. Rockville, MD: Center for Devices and Radiological Health, Food and Drug Administration; May 10, 2005.
In response to reports of injuries in patients with implanted neurological stimulators who underwent magnetic resonance imaging procedures, the Food and Drug Administration suggests related precautions for radiology personnel and physicians.
FDA Public Health Advisory. Silver Spring, MD: US Food and Drug Administration; December 21, 2007.
This Food and Drug Administration public health advisory alerts health care professionals, patients, and their caregivers to the possibility for overdoses of fentanyl in patients using fentanyl skin patches for pain control.
FDA Alert for Healthcare Professionals [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration alert reminds health care professionals that nimodipine should only be administered orally, and that intravenous or parenteral administration can cause serious adverse events.
Tools/Toolkit > Government Resource
Huntington Valley, PA: Institute for Safe Medication Practices.
This Web site includes tools to help raise awareness about potential medication errors associated with using certain abbreviations. The tools are made available by Institute for Safe Medication Practices (ISMP) and U.S. Food and Drug Administration (FDA) as part of their national educational effort to eliminate the use of these abbreviations.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 6, 2007.
This announcement alerts health care providers to the potential for life-threatening errors involving two heparin products and provides recommendations to minimize mistakes.
Triggers and Targeted Injury Detection Systems (TIDS) Expert Panel Meeting: Conference Summary Report.
Rockville, MD: Agency for Healthcare Research and Quality; February 2009. AHRQ Publication No. 090003.
This report summarizes key points and research findings from an AHRQ conference about the development and implementation of clinical triggers and targeted injury detection systems (TIDS) to identify patient safety risks and hazards.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 9, 2009.
This alert notifies health care providers of the potential for patient harm if a particular inhalation powder is reconstituted and incorrectly administered.
Journal Article > Study
Metzger J, Welebob E, Bates DW, Lipsitz S, Classen DC. Health Aff (Millwood). 2010;29:655-663.
Computerized provider order entry (CPOE) has provided significant safety benefits in research studies, especially when combined with clinical decision support to prevent common prescribing errors. However, CPOE's "real-world" performance has been mixed, with high-profile studies documenting a variety of unintended consequences. This AHRQ-funded study used simulated patient records to evaluate the ability of eight commercial CPOE modules to prevent medication errors. The overall results were disappointing, as CPOE failed to prevent many medication errors—including fully half of potentially fatal errors, which are considered never events. The individual CPOE products varied significantly in their ability to detect potential errors. Some hospitals did achieve superior performance, which the authors ascribe to greater experience with CPOE and implementation of more advanced decision support tools. Another recent article found that reminders within CPOE systems resulted in only small improvements in adherence to recommended care processes. Taken together, these studies imply that CPOE implementation may not result in large immediate effects on safety and quality in typical practice settings.